Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prostate Troubles - Interesting solution?
Aug 11, 2005

Regarding my recent posts about prostate and other plumbing problems.

I saw the urologist today, and she went over my diet, meds, everything.

"Stop drinking Diet Coke!". She said they have a lot of people come in with urinary tract problems connected to aspartame (the artificial sweetener used in Diet Coke).

Sure enough, stopping it and some of the things (ejaculate) are working again.

I still have to get a scope analysis in there to see if there is constriction.

However, I thought this might be useful to readers of this blog. Considering we are already on a plethora of meds, knowing that something apparently innocuous like aspartame could wreak havoc.

I've since discovered it can be responsible for other problems, too.

One interesting side note of this discussion I had. The doc mentioned he felt that the lack of ejaculate "could" also be caused by nerve damage due to HIV infection. What do you have to say on that?

My guess is, if it's even possible, that it would be from an advanced form of the illness. Though I've been hiv+ for 17 years, I've never been ill and keep myself healthy, so I doubt that would be the cause.

Or could I be mistaken?

Thank you!

Response from Dr. Henry

Interesting and useful update-thanks. Most patients I see with long standing HIV infection who are doing OK HIV-wise are not having sexual dysfunction problems. HIV can cause nerve damage involving the nerves to the pelvis but often other nerves usually damaged as well (such as in feet/legs) but not always. KH



Previous
Reply: Pep-swollen lymph nodes concern
Next
Eye Floaters: Holistic Approaches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement